MAUDE Adverse Event Report: STRYKER SPINE-FRANCE ES2 CANNULATED MODULAR TAP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE ES2 CANNULATED MODULAR TAP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48280185
Medical Device Problem Code Residue After Decontamination (2325)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/21/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that they analysed what looked like debris on kits that had been returned from an external sterilisation provider and found both debris and rust.Following re-processing the customer found debris on the kits and after they repeated the wash and clean processes with ultrasonic pre clean, the sets still have debris on some instruments.The adverse incident recorded by the customer internally stated that 'trays opened for patients operation.Debris in cannulated taps and screw driver handle, therefore kit unusable.So instrument tray, taps and awl have debris in.Then kit 3 opened, debris in awl and cannulated taps.No other kit available in hospital.The fixation tray, hole in kit through all layers and debris therefore case cancelled.
 
Additional Manufacturer Narrative
Method: visual inspection; functional inspection; device history review; complaint history review; risk assessment; results: no relevant manufacturing issues were identified.Inspection of the returned device did not reveal any identifiable debris or rust.Conclusion: because the reported issue was not observed in-house, the issue could not be fully investigated and a definite root cause could not be determined.However, it is likely that the extended time between use and cleaning identified contributed to the event.
 
Event or Problem Description

Brand Name
ES2 CANNULATED MODULAR TAP
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6523763
Report Number0009617544-2017-00173
Device Sequence Number1642982
Product Code LXH
UDI-Device Identifier07613327003413
UDI-Public(01)07613327003413
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48280185
Device Lot Number151121
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/31/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/26/2017
Supplement Report FDA Received Date06/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1